Jump to content
CrazyBoards.org

Recommended Posts

I recently had a nasty, freaky ass abscessed tooth. (Bad enough that on the second root canal for this tooth, my dentist stopped in the middle and sent me over to the endodontist so that he could finish it.)

Anyways, due to off and on illness and this tooth, in the past 3 months I have been on five different antibiotics (including two rounds of clindamycin), 2 rounds of prednisone, and one round of a prednisone similar steroid called Medrol (methylprednisolone). Yesterday was my first day without anitbiotics in three months, and I had stopped the steroids 5 days earlier.

I AM GOING FUCKING NUTS. ;)

I want to pull my hair out, can't sit still, and would very much like to bang the furniture.

Is it possible that I am withdrawing from the prednisone/medrol........and/or the antibiotics? Im and tad miserable and scared....and my week has not helped either.

Anyhelp would be, well helpful.

Thanlks so much.

The Cap'n

Link to comment
Share on other sites

Cap'n:

Although some antibiotics can play interesting games with one's head, prednisone and its kin are the masters of drug-associated craziness.

Corticosteroid-related mania, psychosis, and depression are all relatively common (with mania being the most common.)

Hell, people with no brain cooties at all get manic on prednisone.

Three bursts in three months... not better.

I don't know what your flavor of MI is, but this is worth calling your psychiatrist over. I've had a prednisone-associated mania (airway trumps brain) progress into a home-grown mania, and it wasn't pretty.

I just saw an article on this... here.

In addition, dental pain/infection seems to make people extra-crazy. I'll have to hunt for the ref on that, so for now, consider it an observation, rather than a clinical phenomenon.

ETA: Nope, looks like I'm full of it. Here's an older letter that sums it up well.

Also eta to fix the weird links bug.

Link to comment
Share on other sites

It probabally doesn't help that I spent the last three months on loads and loads of painkillers: Vicodin (lots), T3, Midrin, I have current scripts for Butalbital (Fioricet actually), and Flexoril for TMJ. Exactly what should I tell my pdoc?

Cap'n:

Although some antibiotics can play interesting games with one's head, prednisone and its kin are the masters of drug-associated craziness.

Corticosteroid-related mania, psychosis, and depression are all relatively common (with mania being the most common.)

Hell, people with no brain cooties at all get manic on prednisone.

Three bursts in three months... not better.

I don't know what your flavor of MI is, but this is worth calling your psychiatrist over. I've had a prednisone-associated mania (airway trumps brain) progress into a home-grown mania, and it wasn't pretty.

I just saw an article on this... here.

In addition, dental pain/infection seems to make people extra-crazy. I'll have to hunt for the ref on that, so for now, consider it an observation, rather than a clinical phenomenon.

ETA: Nope, looks like I'm full of it. Here's an older letter that sums it up well.

Also eta to fix the weird links bug.

Link to comment
Share on other sites

The fucking nuts part, pulling your hair out, aggression towards innocent household furniture. Just giving him/her a heads-up would be a good idea... even before I went buggy on prednisone, my psychiatrist would have me come in every 1-2 weeks for check-in visits if I was prescribed it for rheumatoid arthritis or for severe asthma.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...